Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


same partner
May 26, 2012

my partner and I both positive, his CD4 at less than 200 and mine was 804 now its at 855. since we were diagonised last year 2011 we still dont use protection and it seems like our cd4 counts are not dropping or increasing. not on any medication. what are the reasons for that. now we want a child, I know i willhave to take some medication, does this mean I will have to continue with the medication after I have given birth?

Response from Ms. Southall

Hi There's a lot going on in your situation. 1. If your partner's CD4 count is less than 200 they should be on medication. 2. You both should know what your viral load is. CD4 counts can fluctuate a lot and going form 804 to 855 is normal. You also want to know what your percentage is this will help in tracking your cd4 cells and seeing the trend. 3. If you are wanting to have a baby, you both need to be on medication and she would need to be on medication for sure throughout the pregnancy. we know that if a woman is either on meds or just starts them right after conception that there is nearly a ZERO percent chance of the baby being born positive.

Most definitely you both need to be in with a good HIV specialist and talk about the needs for medication etc. Also with you both being positive it's very important that you either use condoms or are both on medication that gets you to an undetectable viral load to decrease the chances of reinfecting one another.

Be well, Shannon



Previous
Symptoms after 3 months?
Next
test anti hiv 6-8 week

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement